Affordable Access

Thrombotic Microangiopathy in a Patient Treated With Gemcitabine.

Authors
  • Nanjappa, Sowmya1
  • Singh, Vivek2
  • Uttamchandani, Shyam3
  • Pabbathi, Smitha4
  • 1 Department of Internal Hospital Medicine, Moffitt Cancer Center and University of South Florida Morsani College of Medicine, Tampa, FL. [email protected]
  • 2 Moffitt Cancer Center, Tampa, FL.
  • 3 Tampa Renal Physicians, Tampa, FL.
  • 4 Department of Internal Hospital Medicine, Moffitt Cancer Center, Tampa, FL.
Type
Published Article
Journal
Cancer control : journal of the Moffitt Cancer Center
Publication Date
Jan 01, 2017
Volume
24
Issue
1
Pages
54–56
Identifiers
PMID: 28178713
Source
Medline
Language
English
License
Unknown

Abstract

Thrombotic microangiopathy syndromes consist of a collection of disorders with a varied etiology that share common clinical and pathological features. Although thrombotic microangiopathy is rare, it is associated with significant morbidity and mortality. Without early recognition and intervention, the prognosis of the disease is poor. This report illustrates the case of a 56-year-old man with advanced-stage metastatic pancreatic cancer who presented with hemolytic uremic syndrome associated with gemcitabine use. His condition was managed with eculizumab, a monoclonal antibody, although he was dependent on dialysis. This report reflects the importance of considering thrombotic microangiopathy syndromes in the differential diagnosis, because many malignancies and use of chemotherapeutic agents can trigger hemolytic uremic syndrome.

Report this publication

Statistics

Seen <100 times